6 doctors weighed in:

I take Coumadin (warfarin) and my gums are bleeding what should I do can the Coumadin (warfarin) cause this?

6 doctors weighed in
Dr. Victor Zeines
Dentistry
2 doctors agree

In brief: Probably not

Coumadin (warfarin) is a blood thinner but your bleedin gums are probably from an infection in your mouth.
Would be a good idea to get a dental check up.

In brief: Probably not

Coumadin (warfarin) is a blood thinner but your bleedin gums are probably from an infection in your mouth.
Would be a good idea to get a dental check up.
Dr. Victor Zeines
Dr. Victor Zeines
Thank
Dr. Harry Ringer
Dentistry
1 doctor agrees

In brief: Bleeding

Coumadin (warfarin) is a blood thinner, so it can exaggerate any bleeding and slow clotting.
It usually doesn't cause the bleeding though. I would have your gums checked by a dentist and ensure your hygiene is good. I would consult your md about another possible issue that may be leading to the bleeding, like a discrasia. Do not go off without approval, i assume it was prescribed to help with a cardiac issue.

In brief: Bleeding

Coumadin (warfarin) is a blood thinner, so it can exaggerate any bleeding and slow clotting.
It usually doesn't cause the bleeding though. I would have your gums checked by a dentist and ensure your hygiene is good. I would consult your md about another possible issue that may be leading to the bleeding, like a discrasia. Do not go off without approval, i assume it was prescribed to help with a cardiac issue.
Dr. Harry Ringer
Dr. Harry Ringer
Thank

In brief: This drug is known

This drug is used as an anti coagulant which means you can have a problem with bleeding.
There is a test to determine if your bleeding time is under control called inr you should ask your doctor for this test. Although you are taking this medication bleeding gums are not normal and there is most likely an underlying cause for this. Schedule an appointment for a exam with your dentist to evaluate.

In brief: This drug is known

This drug is used as an anti coagulant which means you can have a problem with bleeding.
There is a test to determine if your bleeding time is under control called inr you should ask your doctor for this test. Although you are taking this medication bleeding gums are not normal and there is most likely an underlying cause for this. Schedule an appointment for a exam with your dentist to evaluate.
Dr. Robert Bongiorno
Dr. Robert Bongiorno
Thank
Dr. Michael Dugan
Internal Medicine - Hematology

In brief: Talk with

The prescribing doc straight away.
An inr needs to be checked immediately.

In brief: Talk with

The prescribing doc straight away.
An inr needs to be checked immediately.
Dr. Michael Dugan
Dr. Michael Dugan
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine
38 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors